Yet another update

Sick of this yet? I am.

Monday they gave me my steroid injection in that messed up L-5. The doc said:

“This could cause more discomfort in the short term. It could take  2 to 3 weeks to reach peak effectiveness in terms of pain relief. It is important to remember that this is not going to heal the damage to your ruptured disk or the apparent damage to the herniated disk adjacent to this one. Also, you may get no relief at all- but it’s better than a 50% chance that this will relieve some pain when it reaches maximum effectiveness. Also, as with the oral steroids, the injection will cause elevated blood sugar and you will need to manage this very closely. Ready? Here we go.”

The worst part was the lidocaine injection. Ouch.

Did I mention that I sprained my ankle on Sunday? or was it Saturday? It was difficult to tell how bad it was until I saw the radical bruising from my calf to my heal on my let foot. I am not picking up my left foot as well as I would ordinarily. It’s hard to notice the weakness in that side of my leg, especially when I’m using heavy pain meds. I heard the pop when I twisted the ankle but didn’t take it seriously. After all, it didn’t feel like much. (01-bad-attitude). Ha ha.

So, 48 hours or so following injection, it hurts more than before. I am mostly getting by on only one 2 mg hydromorphone every 4 hours. Night is the worst. Still can’t sleep well, awake often. Now my right leg is hurting. Makes sense that this would occur since I’m relying on it more than I even realize.

Advertisements

Leave a comment

Filed under personal story, Uncategorized

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s